Thunderstorm Wind, Henderson
- When
- April 21, 5:00 PM CST
- Where
- Henderson County, Countywide
- Measured
- 50 kt (58 mph)
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 37.783, -87.567
Several trees were down across the county.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 21, 1:17 PM CST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 217 PM CDT SUN APR 21 2002 BIG FORECAST CONCERN IS ENDING OF SEVERE WEATHER TONIGHT...THEN WITH TEMPERATURES AND NEXT SYSTEM ON WEDNESDAY. 18Z SURFACE MAP HAS SURFACE LOW NEAR STL WITH COLD FRONT TRAILING SOUTH TO NEAR FSM...AND WARM FRONT EXTENDING EAST TO LVW. AREA IS IN WARM SECTOR WITH PLENTY OF SUNSHINE AND LAPS CAPES AT +2000 J/KG. EXPECT SQUALL LINE TO MOVE THROUGH THE AREA EARLY THIS EVENINIG. MORE SCATTERED STORMS NEAR WARM FRONT. MUCH OF THIS WILL BE LAST MINUTE DECISIONS AS TO WHERE PRECIP IS INCLUDED TONIGHT. DUE TO LACK OF TIME...WILL GO WITH NCEP RECOMMENDED ETA MODEL IN THE SHORT TERM. ONCE TODAYS SYSTEM EXITS THE AREA...VERY DRY AIR MOVES INTO THE REGION VIA TIME HEIGHT SECTIONS. WE MAY HAVE SOME HIGH LEVEL CLOUDS MONDAY NIGHT FROM CONVECTION IN THE SOUTHERN PLAINS...BUT OTHERWISE MOSTLY CLEAR MONDAY. ISENTROPIC LIFT ON 305K SURFACE HAS MOISTURE RETURNING TO THE AREA LATE TUESDAY/EARLY WEDNESDAY. WEAK VORT MAX IN WEST NORTHWESTERLY FLOW AT 500 MB ON THE AVN EXPECTED TO REACH AREA AROUND 00Z THURSDAY. FEEL THAT AVN POPS FOR TUESDAY ARE OVERDONE SO WILL KEEP OUT AT THIS TIME. AFTER THAT TIME...AVN HAS FEEDBACK PROBLEMS EAST OF OUR AREA. INSTABILITY PARAMETERS (SHOWALTER AND LIFTED INDICES) SUGGEST A POTENTIAL FOR THUNDER. WILL KEEP IN PER GOING FORECAST. LOOKING FARTHER OUT...COMPARISON OF ECMWF AND MRF SUGGEST THAT THE MRF IS TOO SLOW IN HOLDING BACK THE UPPER LOW IN THE SOUTHWEST. WILL BRING IN CHANCE OF PRECIPITATION FOR NEXT WEEKEND...MAINLY SATURDAY NIGHT AND SUNDAY. ONLY MINOR CHANGES TO GUIDANCE TEMPERATURES AFTER LOOKING BRIEFLY AT MANUAL TEMPERATURE COMPUTATIONS. .PAH...NONE. SPODEN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
312 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0311 PM PINCKNEYVILLE IL 1.00 INCH HAIL
04/21/02 PERRY REPORTED BY SPOTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
313 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0313 PM PINCKNEYVILLE IL 1.75 INCH HAIL
04/21/02 PERRY REPORTED BY SPOTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM TAMAROA IL 1.00 INCH HAIL
04/21/02 PERRY REPORTED BY DUQUOIN ESDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
419 PM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0419 PM FAIRFIELD IL TORNADO
04/21/02 WAYNE TORNADO REPORTED ON THE
WEST EDGE OF TOWN MOVING
SOUTHEASTILZ076-212245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 530 PM CDT SUN APR 21 2002 ...FUNNEL CLOUD SPOTTED IN SOUTHERN WAYNE COUNTY... ILLINOIS STATE POLICE RELAYED A REPORT OF A FUNNEL CLOUD NEAR WAYNE CITY AT 520 PM. RADAR SHOWS VERY LITTLE ROTATION WITH THIS STORM. DUE TO THE WEAKENING NATURE OF THIS STORM...A TORNADO TOUCH DOWN IS NOT ANTICIPATED.
ILZ076-077-083-212315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 551 PM CDT SUN APR 21 2002 ...FUNNEL CLOUD SPOTTED OVER NORTHWEST WHITE COUNTY... THIS FUNNEL CLOUD IS IN CLOSE PROXIMITY TO THE SURFACE COLD FRONT AND IS EXPECTED TO BE A LANDSPOUT TYPE FUNNEL. IT IS NOT EXPECTED THAT THIS FUNNEL WILL REACH THE GROUND...BUT IF IT DOES...ANY TOUCH DOWN WOULD BE BRIEF...AND ONLY VERY MINIMAL DAMAGE WOULD BE EXPECTED. THE FUNNEL IS MOVING EAST AROUND 40 MPH.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were down across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293548.